Tennessee, 2005

Hail in Tennessee, March 30 to 31, 2005

March 30 to 31, 2005 · NWS OHX · 7 events in 5 counties and zones

7 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 30, 8:30 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 30, 8:30 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
830 PM CST WED MAR 30 2005

.DISCUSSION...
NO FORECAST UPDATES NEEDED FOR NOW...WILL UPDATE LATER BASED ON
RADAR TRENDS AND ANY WATCHES THAT MAY BE ISSUED. EVENING SURFACE MAP
SHOWS COLD FRONT PUSHING INTO EAST MO AND AR WITH THUNDERSTORMS
DEVELOPING AHEAD OF IT IN AXIS OF HIGHER CAPES AND STRONG WARM MOIST
ADVECTION. SCATTERED CONVECTION ALSO POPPING UP OVER CENTRAL AND
NORTH MS.

EVENING SOUNDING FROM BNA SHOWED A DRY ATMOSPHERE WITH CAPPING
INVERSION. AGREE WITH SPC THAT SUBSTANTIAL SOUTHERLY FLOW AND
CONVERGENCE AHEAD OF FRONT WILL BE ENOUGH TO CONTINUE CONVECTIVE
INITIATION AS COLD FRONT PUSHES INTO WEST AND MID TN...ALTHOUGH
CONDITIONS WILL BECOME LESS FAVORABLE AS THE ACTIVITY MOVES EAST.
ROUGHLY ESTIMATING...WE WILL SEE A BROKEN LINE OF SHOWERS/STORMS
BETWEEN 10 PM AND 2 AM FAR WEST COUNTIES...MIDNIGHT-3AM NASHVILLE
AREA...AND WHATEVER IS LEFT OVER WILL AFFECT THE PLATEAU 3AM TO 7AM.

THE HIGHEST CHANCES FOR SEVERE WILL BE IN OUR WESTERN
COUNTIES...THEN SEVERE CHANCES WILL GRADUALLY SHRINK TOWARD SOUTH AS
ACTIVITY MOVES INTO RELATIVELY DRIER AND MORE STABLE AIR.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Mar 30, 9:54 PM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
954 PM CST WED MAR 30 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-311130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
954 PM CST WED MAR 30 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 400 AM CST FOR
SOUTHERN MIDDLE TENNESSEE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...REST OF TONIGHT
A NEARLY SOLID BUT NARROW LINE OF STRONG TO SEVERE THUNDERSTORMS OVER
WEST TENNESSEE WILL MOVE EAST...REACHING THE TENNESSEE RIVER
SHORTLY AFTER 1100 PM. THE LINE OF STORMS WILL CONTINUE ITS EAST
MOVEMENT ACROSS THE REMAINDER OF THE MID STATE OVERNIGHT. AT
THE SAME TIME ADDITIONAL THUNDERSTORMS TO OUR SOUTH OVER ALABAMA WILL
BE MOVING NORTHEAST AND MAY POISE A THREAT LATER TONIGHT OVER
SOUTHERN SECTIONS OF THE MID STATE.

COMPUTER FORECAST MODELS SHOW THAT THE ATMOSPHERE WILL STABILIZE
A LITTLE OVERNIGHT...BUT WIND FIELDS WILL REMAIN STRONG. IT IS
POSSIBLE THIS LINE OF STORMS MAY WEAKEN AS IT MOVES INTO THE
EAST PART OF THE MID STATE WELL AFTER MIDNIGHT.

ANY SEVERE WEATHER THAT OCCURS SHOULD BE IN THE FORM OF LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS REQUESTED TONIGHT.

STEIGERWALDT

The radar

The Northeast Alabama radar (KHTX), 118 km away, was scanning. The volume nearest the first event began at 04:52 UTC.

Open the radar archive at this moment

Event by event

7 hail. Local standard time, as filed.

Hail, Lawrence

When
March 30, 10:55 PM CST
Where
Lawrence County, Leoma
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.167, -87.350

Spotter reported golf ball size hail.

Hail, Lawrence

When
March 30, 11:00 PM CST
Where
Lawrence County, 5 mi E of Lawrenceburg
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.250, -87.250

Trained spotter reported quarter size hail.

Hail, Lawrence

When
March 30, 11:00 PM CST
Where
Lawrence County, Lawrenceburg
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.250, -87.333

Nickel size hail reported by spotter.

Hail, Maury

When
March 30, 11:24 PM CST
Where
Maury County, Columbia
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.617, -87.050

Nickel size hail reported just north of Columbia.

Hail, Davidson

When
March 30, 11:33 PM CST
Where
Davidson County, Antioch
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.067, -86.667

Trained spotter reported nickel size hail in Antioch.

Hail, Rutherford

When
March 30, 11:55 PM CST
Where
Rutherford County, Murfreesboro
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.850, -86.417

Trained spotter reported nickel size hail.

Hail, Warren

When
March 31, 12:40 AM CST
Where
Warren County, 3 mi SW of Mc Minnville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.650, -85.817

Penny size hail reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440433, 5440434, 5440435, 5440436, 5440438, 5440437, 5440439.